Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 99, NWS Jacksonville, FL

May 25, 2006Glynn County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 25, 2006, 5:33 PM EDT for Glynn County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2006, 5:33 PM EDT (21:33 UTC)
Expired
May 25, 2006, 6:00 PM EDT
In force
27 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Glynn County, GA

The radar

The Jacksonville radar (KJAX), 83 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:25 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, May 25, 2:25 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT THU MAY 25 2006

.SHORT TERM...SATELLITE IMAGERY SHOWS DEEP LAYER MOISTURE IS BEST
OVER THE NE FL ZONES WHERE THE HIGHEST POPS ARE PLACED TODAY. EXPECT
ISOLD TO SCT SHOWERS TO BE ONGOING EARLY TONIGHT MAINLY OVER ERN FL
ZONES. LIKE LAST NIGHT COULD SEE ISOLD CONVECTION EXTEND PAST
MIDNIGHT MAINLY OVER SRN ZONES. ISOLATED STRONG/SEVERE STORMS
POSSIBLE WITH HAIL AND FREQ LIGHTNING THAN MAIN CONCERNS. PATCHY TO
AREAS OF FOG EXPECTED AGAIN LATER TONIGHT EARLY FRIDAY BASED ON SFC
RIDGE AXIS SHIFTING SLIGHTLY NWD AND SUFFICIENT BOUNDARY LAYER
MOISTURE. FRI...RIDGE AXIS TO OUR S PROGGED WITH S TO SW FLOW
EXPECTED AND THUS WILL PLACE BEST POPS OVER FL ZONES WITH MAXIMUM
FROM ABOUT MARION TO CLAY COUNTY. SOME WEAK NVA PER GFS AND NAM MAY
SUPPRESS ACTIVITY OVER GA ZONES. HAVE MOSTLY GONE WITH NAM SOLUTION
DUE TO GFS CONVECTIVE FEEDBACK PROBLEMS. FRI NIGHT...WEAK PREFRONTAL
TROUGH AND FRONT WILL BE PRESSING INTO SE CONUS WITH LOW END CHANCE
POPS AND SLIGHT CHANCE ELSEWHERE MAINLY INTO LATE EVENING.
SAT...FRONTAL BOUNDARY MOVES INTO CAROLINAS BUT MAIN FOCUS FOR
PRECIP WILL BE W COAST AND E COAST SEA BREEZES. SLIGHT CHANCE TO LOW
END CHANCE STILL APPEARS REASONABLE AND PREVIOUS FORECAST LOOKS
GOOD. SUN...FRONTAL BOUNDARY EXPECTED TO BE MOVING INTO SRN GA WITH
SOME DRIER AIR FILTERING INTO THE AREA. LOW LEVEL MOISTURE
CONVERGENCE AND FRONT WILL SUPPORT ISOLD TO SCT CONVECTION MAINLY IN
AFTERNOON NEAR I-75 CORRIDER. HOWEVER...BUILDING UPPER RIDGE AND
WARMING TEMPS ALOFT WILL HELP SUPPRESS ACTIVITY DESPITE FRONT MOVING
INTO THE AREA.

.LONG TERM...MON-THU. MODELS SHOW MID-UPPER RIDGE WILL BE ORIENTED
FROM MID ATLC AREA TO THE CENTRAL GULF COAST. MID-UPPER LOW AND
TROUGH OVER WRN ATLC WILL BE DRIFTING WWD TOWARD THE SE CONUS COAST
AS UPPER RIDGE TO OUR W RETROGRADES. WITH NE TO E SFC FLOW AND DRIER
AIR ALOFT HAVE ADVERTISED NO MORE THAN 20% CHANCES WITH COASTAL
COUNTIES PERHAPS RECEIVING BETTER CHANCES IN THE MORNING. TEMPS WILL
MODERATE TO NEAR NORMAL LEVELS WITH HIGHS NEAR MID 80S COASTAL ZONES
TO NEAR 90 INLAND.

&&

.MARINE...
SOUTH WINDS BECOMING SW AND INCREASING OVERNIGHT WITH THE NOCTURNAL
SURGE AND WILL HEADLINE OFFSHORE WATERS WITH SMALL CRAFT EXERCISE
CAUTION WHICH WILL PROBABLY BE REPEATED EACH NIGHT THROUGH SATURDAY
NIGHT. MODELS STILL PROGGING BACK DOOR COLD FRONTAL PASSAGE ON
SUNDAY WITH MINI-SURGE OF NELY WINDS ON MONDAY AND SLACKING OFF A
BIT ON TUESDAY.

&&

.FIRE WEATHER...
A FEW METARS CONTINUE TO FLIRT WITH 35% RHS ACRS THE FORECAST AREA
THIS AFTERNOON...DONT EXPECT ANY TO MEET DURATIONS OF MORE THAN 4
HOURS IN A ROW. NEXT SEVERAL DAYS MIN RHS APPEAR TO BOTTOM OUT IN
THE 35-40% RANGE BUT NO RED FLAGS ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68  92  68  92 /  20  20  30  30
SSI  71  89  72  89 /  20  20  30  20
JAX  68  90  68  91 /  30  30  20  30
SGJ  70  86  70  89 /  30  30  20  20
GNV  67  89  67  92 /  20  30  20  20
OCF  67  89  67  91 /  30  40  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...SHASHY
MARINE/FIRE WX...HESS
Hazardous weather outlook, May 25, 12:05 PM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EDT THU MAY 25 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1205 PM EDT THU MAY 25 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORM IMPACT...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ONCE AGAIN THIS AFTERNOON. THE BEST CHANCE OF ACTIVITY
WILL BE NEAR OR WEST OF THE INTERSTATE 95 CORRIDOR OVER NORTHEAST
FLORIDA AND INLAND AREAS OF SOUTHEAST GEORGIA. ANY STORMS THAT FORM
WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING ALONG
WITH SMALL HAIL. ISOLATED STORMS MAY BECOME SEVERE...WITH LARGE HAIL
THE MAIN THREAT. SLOW STORM MOTION TO THE EAST AND NORTHEAST AROUND 5
TO 10 MPH WILL ALSO LEAD TO LOCALLY HEAVY RAINFALL AMOUNTS.

.FOG IMPACT...PATCHY FOG WILL DEVELOP AGAIN LATE TONIGHT AND REDUCE
THE VISIBILITY TO BETWEEN ONE AND THREE MILES OVER MOST LOCATIONS
WITH A FEW LOCATIONS DROPPING BELOW A MILE OVER PORTIONS OF INLAND
NORTHEAST FLORIDA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

PATCHY DENSE FOG IS POSSIBLE FRIDAY MORNING THROUGH 9 AM.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ON FRIDAY AND DURING
THE WEEKEND MAINLY IN THE AFTERNOON AND EVENING HOURS AS A WEAK COLD
FRONT APPROACHES THE REGION AND MOISTURE INCREASES. RAIN CHANCES ARE
EXPECTED TO DECREASE GRADUALLY BY MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE/SHASHY

In the hours before

Special weather statement, May 25, 4:51 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
451 PM EDT THU MAY 25 2006

GAZ154-252130-
COASTAL GLYNN-
451 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 530 PM EDT...

AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF BRUNSWICK...STATIONARY.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST.
SIMONS...GLYNN HAVEN AND BRUNSWICK THROUGH 530 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, May 25, 5:08 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
508 PM EDT THU MAY 25 2006

GAZ132-134-151-252200-
BACON-COFFEE-PIERCE-
508 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE...COFFEE
AND BACON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 600 PM
EDT...

AT 508 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST
OF ALMA TO 5 MILES NORTH OF NICHOLLS TO 5 MILES NORTHWEST OF WEST
GREEN...STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND ALMA...WEST GREEN AND NICHOLLS THROUGH 600 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, May 25, 5:16 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 PM EDT THU MAY 25 2006

GAZ153-154-165-166-252200-
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-
516 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN AND GLYNN
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 600 PM EDT...

AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 8 MILES NORTHWEST OF DOVER BLUFF...OR 10 MILES
WEST OF BRUNSWICK...STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND DOVER BLUFF AND BRUNSWICK THROUGH 600 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, May 25, 5:18 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
518 PM EDT THU MAY 25 2006

GAZ162-163-252200-
CLINCH-ECHOLS-
518 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ECHOLS
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 600 PM EDT...

AT 518 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM ECHOLS COUNTY TO
CLINCH COUNTY...STATIONARY. THESE THUNDERSTORMS WILL ALSO AFFECT
AREAS ALONG STATE ROADS 187 AND 94 AND HIGHWAY 441 THROUGH 600 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Local storm report, May 25, 5:25 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
525 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             WAYNESVILLE             31.23N 81.79W
05/25/2006  E0.25 INCH       BRANTLEY           GA   PUBLIC

&&

PCAMP
Special weather statement, May 25, 5:28 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
528 PM EDT THU MAY 25 2006

FLZ024-252215-
NASSAU-
528 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 615 PM EDT...

AT 528 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES WEST OF YULEE...OR 9 MILES NORTHEAST
OF CALLAHAN...STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND YULEE THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:03 AM EDTDense Fog AdvisoryJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union3 hr
May 25, 7:30 PM EDTSevere Thunderstorm WarningJAXCoffee30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.